If she's on those medications I'm assuming she has a doctor. Fluid retention isn't something to ignore, so I'd hope she sees her doctor. The itch could be caused by a number of different things. Here's a URL with some basic information about possible causes:
(If you can't just click on it copy and paste the address into your browser's address bar.)
Besides needing to get the cause of the itch identified by her doctor, there's the concern that scratching and breaking the skin will place your mother at high risk of developing infection (as you and she must already know). Of course, sometimes skin that's dry (and doesn't even look all that dry) will itch, and then scratching it will cause more itch and skin problems. I knew an elderly woman who would use Eucerin for her dry skin and itch. It comes in difference forms, including cream and anti-itch spray. Apparently, it's cooling.
Might you be able to call her doctor's office and "get clearance" to use some over-the-counter (or prescription) product that isn't a cream - maybe something like Bactine spray or another anti-bacterial product that may be more cooling/soothing than a cream? (Of course, you should ask about the problem with any product being drying if her problem is dry skin.) (I do know she shouldn't have any hydrocortisone creams with broken skin. That can cause serious problems and reactions too.)
If she's having an allergic reaction to medication it could become more serious. Between that and the fluid retention (which can be caused by any number of things that aren't serious, but which could also be serious), please just get in touch with her doctor's office. I wish I could be more help; but with an elderly patient on medications it's really her doctor (or some doctor) she needs.